Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911

   
 
 

 

Holomorphic maps from rational homogeneous spaces onto projective manifolds


Author: Chi-Hin Lau
Journal: J. Algebraic Geom. 18 (2009), 223-256
DOI: https://doi.org/10.1090/S1056-3911-08-00507-9
Published electronically: March 27, 2008
MathSciNet review: 2475814
Full-text PDF

Abstract | References | Additional Information

Abstract: In [Math. Ann. 142, 453-468], Remmert and Van de Ven conjectured that if $ X$ is the image of a surjective holomorphic map from $ \mathbb{P}^n$, then $ X$ is biholomorphic to $ \mathbb{P}^n$. This conjecture was proved by Lazarsfeld [Lect. Notes Math. 1092 (1984), 29-61] using Mori's proof of Hartshorne's conjecture [Ann. Math. 110 (1979), 593-606]. Then Lazarsfeld raised a more general problem, which was completely answered in the positive by Hwang and Mok.

Theorem 1 ([Invent. math. 136 (1999), 209-231] and [Asian J. Math. 8 (2004), 51-63]). Let $ S=G/P$ be a rational homogeneous manifold of Picard number $ 1$. For any surjective holomorphic map $ f:S\to X$ to a projective manifold $ X$, either $ X$ is a projective space, or $ f$ is a biholomorphism.

The aim of this article is to give a generalization of Theorem 1.

We will show that modulo canonical projections, Theorem 1

is true when $ G$ is simple without the assumption on Picard number. We need to find a dominating and generically unsplit family of rational curves which are of positive degree with respect to a given nef line bundle on $ X$. Such a family may not exist in general, but we will prove its existence under a certain assumption which is applicable in our situation.


References [Enhancements On Off] (What's this?)

  • [BE] Baston, R. and Eastwood, M.: The Penrose transformation. Oxford Science Publications 1989.
  • [Bl] Blanchard, A.: Sur les variétés analytiques complexes. Ann. Sci. Ec. Norm. Sup. 73 (1956), 157-202. MR 0087184 (19:316e)
  • [CS] Cho, K. and Sato, E.: Smooth varieties dominated by smooth quadric hypersurfaces in any characteristic. Math. Zeit. 217 (1994), 553-565. MR 1306025 (96a:14020)
  • [HM1] Hwang, J. M. and Mok, N.: Rigidity of irreducible Hermitian symmetric spaces of compact type under Kähler deformation. Invent. Math. 131 (1998), 393-418. MR 1608587 (99b:32027)
  • [HM2] Hwang, J. M. and Mok, N.: Holomorphic maps from rational homogeneous spaces of Picard number 1 onto projective manifolds. Invent. math. 136 (1999), 209-231. MR 1681093 (2000j:14026)
  • [HM3] Hwang, J. M. and Mok, N.: Varieties of minimal rational tangents on uniruled projective manifolds. Several Complex Variables, MSRI Publications 37, Cambridge University Press (1999), 351-389. MR 1748609 (2003a:14060)
  • [HM4] Hwang, J. M. and Mok, N.: Projective manifolds dominated by abelian varieties. Math. Zeit 238 (2001), 89-150. MR 1860736 (2002h:14024)
  • [HM5] Hwang, J. M. and Mok, N.: Birationality of the tangent map for minimal rational curves. Asian J. Math. 8 (2004), no. 1, 51-63. MR 2128297 (2006c:14065)
  • [Ke] Kebekus, S.: Families of singular rational curves. J. Alg. Geom. 11 (2002), 245-256. MR 1874114 (2003e:14011)
  • [Ko] Kollar, J.: Rational curves on algebraic varieties. Springer, 1996. MR 1440180 (98c:14001)
  • [Lau] Lau, C.: Complex manifolds dominated by compact homogeneous Kähler C spaces, in preparation.
  • [Laz] Lazarsfeld, R.: Some applications of the theory of positive vector bundles. Lect. Notes Math. 1092 Complete intersections (1984), 29-61. MR 775876 (86d:14013)
  • [Mk] Mok, N.: G-structures on irreducible Hermitian symmetric spaces of rank $ \geq 2$ and deformation rigidity. Complex geometric analysis in Pohang (1997), 81-107. MR 1653044 (2000d:32023)
  • [Mr] Mori, S.: Projective manifolds with ample tangent bundles. Ann. Math. 110 (1979), 593-606. MR 554387 (81j:14010)
  • [PS] Paranjape, K. H. and Srinivas, V.: Self maps of homogeneous spaces. Invent. Math. 98 (1989), 425-444. MR 1016272 (91a:14034)
  • [RV] Remmert, R. and Van de Ven, A.: Über holomorphe Abbildung projektiv algebraishcher Mannigfaltigkeiten auf Komplexe Räume. Math. Ann. 142, 453-468.
  • [Se] Serre, J-P.: Complex semisimple Lie algebras, Springer-Verlag, New York-Berlin-Heidelberg 1987. MR 914496 (89b:17001)
  • [Ta] Tanaka, N.: On the equivalence problems associated with simple graded Lie algebras. Hokkaido Math. J. 8 (1979), 23-84. MR 533089 (80h:53034)
  • [Ti] Tits, J.: Tabellen zu den einfachen Lie Gruppen und ihren Darstellungen. Lect. Notes Math. 40 (1976).
  • [Ts] Tsai, I. H.: Rigidity of holomorphic maps from compact Hermitian symmetric spaces to smooth projective varieties. J. Alg. Geom. 2 (1993), 603-634. MR 1227470 (94h:32052)
  • [Ya] Yamaguchi, K.: Differential systems associated with simple graded Lie algebras. Adv. Stud. Pure Math. 22 Progress in differential geometry (1993), 413-494. MR 1274961 (95g:58263)


Additional Information

Chi-Hin Lau
Affiliation: Department of Mathematics, The Chinese University of Hong Kong, Shatin, Hong Kong
Address at time of publication: Korea Institute for Advanced Study, 207-43 Cheongryangri-dong, Seoul 130-012, Korea
Email: chlau@math.cuhk.edu.hk, chlau@kias.re.kr

DOI: https://doi.org/10.1090/S1056-3911-08-00507-9
Received by editor(s): December 13, 2006
Received by editor(s) in revised form: October 26, 2007
Published electronically: March 27, 2008

American Mathematical Society